blurred vision and headache thesis
male patient presents in the ED with left lower flank pain, nausea, and vomiting, blurred vision, and headache. States the symptoms started about 3 days ago and have gradually gotten worse.
B: Patient has DM type 2, HTN, HLD. The patient takes aspirin 81 mg daily, Humalog insulin sliding scale with meals, Lantus insulin at bedtime, Losartan 100 mg for HTN, Metformin 500 mg BID, Atorvastatin 80 mg daily for HLD. The patient states his primary care physician started him on a new blood pressure medication last week. Upon checking the nurse discovered that the patient was started on hydrochlorothiazide, a diuretic.
A: Upon assessment, the patient is noted to have 1 + pitting edema in bilateral lower extremities, BP is 156/100, T 99.9, RR 18, O2 97% RA. The patient is complaining of unilateral lower left flank pain. The patient is complaining of nausea and has stated he has vomited three times since this morning. The patient also complains of a severe headache.
R: I recommend the patients kidney function be checked immediately, and an ultrasound of the kidney be done to check for inflammation. I suspect the patient’s kidneys might be rejecting the new medication. An IV line should be started and fluids should be started pending lab results. The patient could possibly be experiencing Acute kidney failure.